MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION DISASSEMBLY ROD; HIP SURGICAL INSTRUMENT

MEDACTA INTERNATIONAL SA M-VIZION DISASSEMBLY ROD; HIP SURGICAL INSTRUMENT
Model Number 01.22.10.0109
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 march 2022: lot 1652320: (b)(4) items manufactured and released on 23-mar-2017.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.Additional devices involved: batch review performed on 31 march 2022.Stem: m-vizion 01.22.105 distal stem ø16mm l 140mm straight (k170690) lot 2010764: (b)(4) items manufactured and released on 16-jun-2021.Expiration date: 2026-jun-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Stem: m-vizion 01.22.408 proximal body ø20mm l 50mm lat with holes (k201471) lot 2010781: (b)(4) items manufactured and released on 02-sep-2021.Expiration date: 2026-aug-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.M-vizion 01.22.10.0110 disassembly tool lot 1853910: (b)(4) items manufactured and released on 11-jul-2019.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.M-vizion 01.22.10.0151 proximal body handle lot 2055070: (b)(4) items manufactured and released on 06-apr-2021.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.
 
Event or Problem Description
During the revision hip surgery, during the implant removal attempt, the surgeon was not able to thread the proximal body handle (01.22.10.0151 - 2055070) onto the implanted proximal body.He then switched to the second handle in the tray (01.22.10.0151 - 2053402) and successfully threaded the handle onto the proximal body.The disassembly tool (01.22.10.0110 - 1853910) would then not thread into the handle.Since the disassembly tool was not usable, the surgeon applied vice grips to the handle (2053402) that was attached to the proximal body and attempted to knock the body loose from the stem.After failing to disengage, the surgeon switched to the first handle (2055070) and was able to thread it into the proximal body.At this point, the disassembly tool was threaded into the handle and used as designed with the disassembly rod to attempt to disengage the body from the stem, which failed.The disassembly rod failed to disengage the morse taper between the distal stem and the body.The surgeon had to do an extended trochanteric osteotomy in order to remove the m-vision implants from the femur.There was a 1-hour delay and the surgery was completed successfully.A consignment set was utilized.
 
Additional Manufacturer Narrative
On 19.April.2022 we have received the items involved in the complaint.Visual inspection performed by r&d project manager: the disassembly rod analyzed showed visible deformation, probably due to a compression load higher than expected during the step of dissassemblling the proximal body from the distal stem.The dimensions, material and hardness of the disassembly rod have been inspected and resulted conforming to specification.The root cause could be that the force required to detach the proximal body from the distal stem was higher than usual due cold welding of the modular junction, probably as result of a particular combination of stem/proximal body modular junction dimensions (according to manufacturing tolerances).Proximal body and distal stem are not availble for inspection so it is not possible to confirm above statement.

Brand Name
M-VIZION DISASSEMBLY ROD
Common Device Name
HIP SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14159205
Report Number3005180920-2022-00270
Device Sequence Number14692795
Product Code LXH
UDI-Device Identifier07630040738958
UDI-Public07630040738958
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.22.10.0109
Device Catalogue Number01.22.10.0109
Device Lot Number1652320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date05/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown